Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla causing dizziness almost a year after start of regimen
May 15, 2013

I've been taking atripla for several months now. Occasionally it will cause dizziness, similar to the way it felt when I first started taking the medication. Along with the dizziness I get insomnia (which may just be cause by the dizziness itself). I always take the medication on an empty stomach, today in-particular, I've taken it 4 hours after eating. Is there anything different I should be doing? Should I speak to my doctor about switching medications?

I'm currently taking my medication the same time I take INH and Pyridoxine , should I be taking the three at different times?

Response from Dr. Henry

Perhaps 5-10% of patients have persistent annoying central nervous system side effects from the efavirenz in Atripla. From the details you provide no clear recommendation can be made that I would have any confidence in regarding decreasing the symptoms you are experiencing. It seems unlikely that the TB meds are contributing much to the problem particularly if the symptoms were present before starting the INH and pyridoxine. I would recommend discussing switch options with your HIV provider (ie switch the efavirenz to rilpivirine or nevirapine, to a boosted protease inhibitor, or an integrase strand inhibitor based regimen). KH



Previous
Anti-arythmic drugs and HIV drugs
Next
Atazanavir and Omeprazole

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement